MAUDE Adverse Event Report: AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Disorders (4543); Skin Inflammation/ Irritation (4545)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the parents had called [the hospital], that the child¿s peg [percutaneous endoscopic gastrostomy] area was tender, the physician had scheduled an appointment for friday the same week.On (b)(6) 2021 a paediatric surgeon placed a mic-key enteral feeding tube into the patient using the introducer kit-technique.Besides the pediatric surgeon, a pediatrician had been present at the endoscopy.The patient was discharged on (b)(6) 2021.On (b)(6) 2021 the family members had called the hospital, the child¿s peg [percutaneous endoscopic gastrostomy] area was tender, the physician had scheduled an appointment for friday the same week.On (b)(6) 2021 the patient had been brought to the emergency room due to tenderness, redness and pain in the peg [percutaneous endoscopic gastrostomy] area.Ultrasound of the abdomen had been performed.On (b)(6) 2021, granuloma [had been observed] in the area of the feeding port (mic-key), as well as an abscess at the root of the gastropexy (at the root of the anchor button).Abscess had been punctured and cleaned.During this time, the gastropexy buttons had fallen out at the right time (which is usually approximately 3 weeks for children).Recently, the family member had noticed something bright on the skin, around the area of the gastropexy button.From the skin, the anchor had drilled out, which the family member had removed.The granuloma has been treated with elocon (mometasone furoate) emulsion, which has been found to be good.Additional information received 12-may-2022 stated on (b)(6) 2021, peg had been placed in (b)(6) hospital.Peg was quite neat at the beginning, but there was an abscess twice in the area of anchor buttons and the child was even hospitalized between (b)(6) 2022 and (b)(6) 2022.The surgeon had punctured the abscess and wound treatment had been carried out.The child had been all the time sore in the peg area, so that she had not agreed to crawl or be on her stomach, even when embracing the child there had been a tenderness in the abdominal area.Peg also had granuloma at the root, which was initially treated with silver nitrate according to the physician's instructions, but it had not helped much.On (b)(6) 2022, the use of elocon (mometasone furoate) ointment was started as a course (one week of ointment and one week without ointment).The growth of peg granuloma had decreased with the ointment.On (b)(6) 2022, the child's mother had noticed something shiny on the scar of the anchor button and the anchor had come through the skin.Since then, the skin has been neat, the tenderness, pain and redness has decreased.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 31-may-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 16FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14569225
Report Number9611594-2022-00074
Device Sequence Number5901716
Product Code KNT
UDI-Device Identifier00350770984308
UDI-Public00350770984308
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number98430
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age1 YR
Patient SexFemale